Alert archive / California / Wind Advisories in 2012

Wind Advisory 40, NWS Hanford, CA

December 21, 2012

NWS Hanford, CA issued this wind advisory at Dec 21, 2012, 3:35 PM PST. It took effect at Dec 22, 2012, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 3:35 PM PST (23:35 UTC)
In effect from
Dec 22, 2012, 10:00 AM PST
Expired
Dec 22, 2012, 10:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS76 KHNX 212335
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
335 PM PST FRI DEC 21 2012

CAZ089-091-220745-
/O.NEW.KHNX.WI.Y.0040.121222T1800Z-121223T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
335 PM PST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...WHICH IS
IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. 

* WINDS: STRONG WINDS WILL DEVELOP ALONG THE INTERSTATE 5 CORRIDOR
  FROM KERN COUNTY THROUGH MERCED COUNTY. EXPECT WIND GUSTS UP TO
  45 MPH AT TIMES.

* TIMING: FROM 10 AM TO 10 PM PST ON SATURDAY.

* LOCATIONS INCLUDE: AVENAL...COALINGA...GUSTINE...KETTLEMAN CITY
  AND LOST HILLS AND TAFT

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA

WEATHER.GOV/HANFORD
4 follow-up statements
501 
WWUS76 KHNX 220731
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1131 PM PST FRI DEC 21 2012

CAZ089-091-221545-
/O.CON.KHNX.WI.Y.0040.121222T1800Z-121223T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1131 PM PST FRI DEC 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...

A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY
REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY FOR THE WEST
SIDE OF THE SAN JOAQUIN VALLEY. 

* WINDS: STRONG WINDS WILL DEVELOP ALONG THE INTERSTATE5 
  CORRIDOR FROM KERN COUNTY THROUGH MERCED COUNTY. EXPECT WIND 
  GUSTS UP TO 45 MPH AT TIMES. 

* TIMING: FROM 10 AM TO 10 PM PST ON SATURDAY.

* LOCATIONS INCLUDE: AVENAL...COALINGA...GUSTINE...KETTLEMAN CITY...LOST
  HILLS AND TAFT


* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG 
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
904 
WWUS76 KHNX 221548
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
748 AM PST SAT DEC 22 2012

CAZ089-091-230000-
/O.CON.KHNX.WI.Y.0040.121222T1800Z-121223T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
748 AM PST SAT DEC 22 2012

...WIND ADVISORY REMAINS IN EFFECT FOR THE WEST SIDE OF THE
SAN JOAQUIN VALLEY UNTIL 10 PM PST...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 8 PM
  PST TODAY. A RECURRENCE OF STRONG AND GUSTY SOUTHERLY WINDS IS
  LIKELY SUNDAY AFTERNOON INTO SUNDAY NIGHT.

* LOCATIONS INCLUDE: TWISSELMAN...KETTLEMAN HILLS...AVENAL...
  COTTONWOOD PASS...PACHECO PASS.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG 
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
968 
WWUS76 KHNX 222339
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
339 PM PST SAT DEC 22 2012

CAZ089-091-230600-
/O.CON.KHNX.WI.Y.0040.000000T0000Z-121223T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
339 PM PST SAT DEC 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...

A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY
REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE WEST SIDE
OF THE SAN JOAQUIN VALLEY. 

* WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 8 PM 
  PST TODAY. A RECURRENCE OF STRONG AND GUSTY SOUTHERLY WINDS 
  IS LIKELY SUNDAY AFTERNOON INTO SUNDAY NIGHT.

* LOCATIONS INCLUDE: AVENAL...COALINGA...TWISSELMAN...KETTLEMAN
  HILLS... COTTONWOOD PASS...PACHECO PASS.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG 
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
672 
WWUS76 KHNX 230559
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
959 PM PST SAT DEC 22 2012

CAZ089-091-231400-
/O.EXP.KHNX.WI.Y.0040.000000T0000Z-121223T0600Z/
/O.NEW.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
959 PM PST SAT DEC 22 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY. THE WIND ADVISORY FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY WILL EXPIRE AT 10 PM PST
THIS EVENING.

* WINDS: STRONG GUSTY WINDS WILL DEVELOP OVER THE WEST SIDE OF THE
  SAN JOAQUIN VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR.
  EXPECT WIND GUSTS UP TO 45 MPH AT TIMES.

* TIMING: WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH
  THE DAY...THEN GRADUALLY DIMINISH IN THE EVENING.

* LOCATIONS INCLUDE: AVENAL...KETTLEMAN HILLS...COALINGA...MENDOTA...
  LOS BANOS...MENDOTA...AND COTTONWOOD PASS

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG
  INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ090-231400-
/O.NEW.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
959 PM PST SAT DEC 22 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR
THE EAST CENTRAL SAN JOAQUIN VALLEY. 

* WINDS: GUSTY SOUTHEAST WINDS WILL DEVELOP ACROSS THE CENTRAL SAN
  JOAQUIN VALLEY...ESPECIALLY IN THE VICINITY OF MERCED.

* TIMING: WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH
  THE DAY...THEN GRADUALLY DIMINISH IN THE EVENING.

* LOCATIONS INCLUDE: MERCED...MADERA...LIVINGSTON...CHOWCHILLA

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES..ESPECIALLY
  FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:39 PM PST, 56 minutes earlier.

Area forecast discussion, Dec 21, 2:39 PM PST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
239 PM PST FRI DEC 21 2012

.SYNOPSIS...
AN APPROACHING WINTER STORM WILL MOVE THROUGH THE REGION THIS
WEEKEND. PERIODS OF RAIN AND HIGHER ELEVATION SNOW WILL BE THE
NORM THROUGH MONDAY.

&&

.DISCUSSION...
BASED ON LATEST RADAR IMAGES...SOME LIGHT SHOWER ECHOES ARE NEAR
MERCED. HOWEVER...MOST OF THE SHOWER ACTIVITY REMAINS OVER THE
SIERRA NORTH OF YOSEMITE. THERE ARE ACTUALLY A COUPLE OF BANDS OF
PRECIPITATION OVER NORTHERN CA AT THIS TIME...WITH THE TAIL END OF
THE SOUTHERN BAND OVER MERCED. AS THE UPPER LOW MOVES
ONSHORE...EXPECT PRECIPITATION COVERAGE TO INCREASE BY LATER THIS
EVENING AND INTO SATURDAY. MOST OF THE PRECIPITATION ASSOCIATED
WITH THIS SYSTEM WILL LIKELY OCCUR DURING THE DAY SATURDAY AND
INTO SATURDAY EVENING. LATEST SHORT-TERM MODEL RUNS INDICATE
SUFFICIENT MOISTURE FOR AT LEAST ADVISORY LEVEL SNOW AMOUNTS OVER
THE TULARE COUNTY MOUNTAINS...SO WENT AHEAD AND ISSUED A WINTER
WEATHER ADVISORY FOR SATURDAY MORNING AND INTO SATURDAY NIGHT FOR
THIS AREA. THIS SYSTEM IS EXPECTED TO EXIT THE REGION BY SATURDAY
NIGHT...ALTHOUGH THERE WILL LIKELY BE JUST A SHORT BREAK DURING
SUNDAY UNTIL THE NEXT SYSTEM ARRIVES. SNOW LEVELS ARE GENERALLY
EXPECTED TO REMAIN FAIRLY STEADY OR AROUND 4500 TO 5500 FEET.

THE NEXT DISTURBANCE WILL ARRIVE SUNDAY AFTERNOON AND CONTINUE
INTO MONDAY...WITH THE BULK OF THE PRECIPITATION DURING SUNDAY
NIGHT. RAIN AND HIGHER ELEVATION SNOW ARE EXPECTED TO IMPACT
MUCH OF INTERIOR CENTRAL CALIFORNIA THROUGH AT LEAST MONDAY.
ADDITIONAL WINTER WEATHER HIGHLIGHTS MAY BE NECESSARY FOR THE
SIERRA SOUTH OF KINGS CANYON...AS MODEL DATA INDICATE THE AMOUNT
OF PRECIPITATION ASSOCIATED WITH THIS NEXT SYSTEM MAY BE ABOUT AS
MUCH AS THE ONE IMPACTING THE REGION TONIGHT INTO SAT NIGHT.

A WEAK RIDGE WILL BE IN STORE FOR CHRISTMAS DAY...SO EXPECT A
BRIEF PERIOD OF RELATIVELY QUIET WEATHER. ANOTHER SYSTEM IS
EXPECTED TO ARRIVE BY WEDNESDAY...AND COULD BRING PRETTY SIMILAR
PRECIPITATION AMOUNTS. THIS SYSTEM MAY ALSO BE SOMEWHAT
COLDER...AS MODELS SHOW LOWER 500 AND 850 MB HEIGHTS AND TEMPS
DURING THIS TIME...ALTHOUGH DID NOT MAKE SIGNIFICANT CHANGES TO
POPS/WEATHER/TEMPS DURING THIS TIME. IN SUMMARY...ANOTHER
UNSETTLED PERIOD MAY BE IN STORE FOR THE LATTER HALF OF NEXT WEEK
FOR THE REGION AS A TROUGH OF LOW PRESSURE REMAINS OVER THE WEST
COAST.

&&

.AVIATION...
VFR/MVFR CONDITIONS CAN BE EXPECTED THROUGHOUT THE CENTRAL
CALIFORNIA INTERIOR THROUGH 00Z SUNDAY. MTN OBSCURING IFR
CONDITIONS WITH LOCAL LIFR...DUE TO HEAVIER PRECIP...WILL
DEVELOP ACROSS THE SIERRA NEVADA AFTER 06Z SATURDAY.
ADDITIONALLY...WINDS WILL GUSTS TO 35 KNOTS OR GREATER ALONG
THE SIERRA CREST THROUGH 00Z SUNDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 12-21       71:1955     34:1998     54:1964     23:1897
KFAT 12-22       70:1964     35:1998     57:1955     19:1990
KFAT 12-23       68:1964     37:1928     60:1964     18:1990

KBFL 12-21       78:1919     36:1998     59:1977     23:1905
KBFL 12-22       76:2005     34:1998     56:1977     20:1990
KBFL 12-23       73:1964     36:1928     63:1955     14:1905
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT ABOVE 5000 FEET FOR THE CAZ097.

WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 5000 FEET FOR
THE CAZ096.

&&

PUBLIC...BSO
AVN/FW...MOLINA
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 21, 1:44 PM PST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
144 PM PST FRI DEC 21 2012

CAZ089>095-098-099-222145-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
144 PM PST FRI DEC 21 2012

...UNSETTLED WEATHER THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY...THE FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA...THE KERN COUNTY MOUNTAINS AND THE KERN COUNTY DESERTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSETTLED WEATHER...INCLUDING RAIN AND HIGHER ELEVATION
SNOW...WILL RETURN FRIDAY AFTERNOON AND SPREAD SOUTHWARD FRIDAY
NIGHT AND SATURDAY. CHANCES FOR PRECIPITATION WILL CONTINUE
THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR
/SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER...INCLUDING RAIN AND HIGHER ELEVATION
SNOW...WILL RETURN FRIDAY AFTERNOON AND SPREAD SOUTHWARD FRIDAY
NIGHT AND SATURDAY. CHANCES FOR PRECIPITATION WILL CONTINUE
THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR
/SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-222145-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
144 PM PST FRI DEC 21 2012

...WINTER STORM WARNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000
FEET FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. FOR DETAILS
PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS ABOVE
5000 FEET FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. FOR DETAILS
PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ097-222145-
TULARE COUNTY MOUNTAINS-
144 PM PST FRI DEC 21 2012

...WINTER STORM ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY
MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSETTLED WEATHER...INCLUDING RAIN AND HIGHER ELEVATION
SNOW...WILL RETURN FRIDAY AFTERNOON AND SPREAD SOUTHWARD FRIDAY
NIGHT AND SATURDAY. CHANCES FOR PRECIPITATION WILL CONTINUE
THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR
/SFOSPSHNX/.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 5000
FEET FROM 6 AM PST SATURDAY TO MIDNIGHT SATURDAY. FOR DETAILS
PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Special weather statement, Dec 21, 9:36 AM PST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
936 AM PST FRI DEC 21 2012

CAZ089>094-212300-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
936 AM PST FRI DEC 21 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL IMPACT THE REGION BEGINNING
LATE THIS AFTERNOON AND TONIGHT. RAIN WILL OVERSPREAD THE VALLEY
TONIGHT AND CONTINUE AT TIMES OVER THE WEEKEND. TOTAL RAINFALL
AMOUNTS THROUGH THE WEEKEND WILL RANGE BETWEEN ONE-HALF TO ONE
INCH IN THE VALLEY AND 1 TO 2 INCHES IN THE FOOTHILLS. IT WILL
ALSO BE BLUSTERY WITH STRONG WINDS POSSIBLE ON SATURDAY. THE
STRONGEST WINDS WILL OCCUR ALONG THE WEST SIDE OF THE VALLEY WITH
GUSTS OF 40 TO 50 MPH POSSIBLE.

GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL ALONG THE INTERSTATE
5 CORRIDOR.

CAZ097-212300-
TULARE COUNTY MOUNTAINS-
936 AM PST FRI DEC 21 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL IMPACT THE REGION BEGINNING TONIGHT.
SNOW WILL DEVELOP ACROSS THE TULARE COUNTY MOUNTAINS BY SATURDAY
MORNING AND CONTINUE AT TIMES THROUGH THE WEEKEND. TOTAL SNOWFALL
AMOUNTS WILL RANGE BETWEEN 6 INCHES AND 2 FEET.

TRAVEL THROUGH THE MOUNTAINS WILL BE DIFFICULT, IF NOT IMPOSSIBLE,
THIS WEEKEND.

CAZ095-098-099-212300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
936 AM PST FRI DEC 21 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL MOVE INTO CENTRAL CALIFORNIA TONIGHT.
MOUNTAIN SNOW SHOWERS WILL BE LIKELY SATURDAY THROUGH MONDAY WITH
SEVERAL INCHES OF SNOW POSSIBLE ABOVE 6000 FEET. ON MONDAY SOME
LIGHT SNOW WILL BE POSSIBLE NEAR PASS LEVEL. ANY RAINFALL IN THE
WESTERN MOJAVE DESERT WILL BE RELATIVELY LIGHT. HOWEVER, STRONG
WINDS ARE LIKELY SUNDAY NIGHT AND INTO MONDAY...WITH GUSTS OF 50
TO 60 MPH POSSIBLE.

SNOW IN THE MOUNTAINS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.
STRONG WINDS THROUGH AND BELOW THE PASSES COULD MAKE FOR DIFFICULT
TRAVEL.

BSO

WEATHER.GOV/HANFORD
Special weather statement, Dec 21, 2:46 PM PST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
246 PM PST FRI DEC 21 2012

CAZ089>094-221200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
246 PM PST FRI DEC 21 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL IMPACT THE REGION TONIGHT. RAIN WILL
OVERSPREAD THE VALLEY TONIGHT AND CONTINUE AT TIMES OVER THE
WEEKEND. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND WILL RANGE
BETWEEN ONE-HALF TO ONE INCH IN THE VALLEY AND 1 TO 2 INCHES IN
THE FOOTHILLS. IT WILL ALSO BE BLUSTERY WITH STRONG WINDS POSSIBLE
ON SATURDAY. THE STRONGEST WINDS WILL OCCUR ALONG THE WEST SIDE OF
THE VALLEY WITH GUSTS OF 40 TO 50 MPH POSSIBLE.

GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL ALONG THE INTERSTATE
5 CORRIDOR.

CAZ095-098-099-221200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
246 PM PST FRI DEC 21 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL MOVE INTO CENTRAL CALIFORNIA TONIGHT.
MOUNTAIN SNOW SHOWERS WILL BE LIKELY SATURDAY THROUGH MONDAY WITH
SEVERAL INCHES OF SNOW POSSIBLE ABOVE 6000 FEET. ON MONDAY SOME
LIGHT SNOW WILL BE POSSIBLE NEAR PASS LEVEL. ANY RAINFALL IN THE
WESTERN MOJAVE DESERT WILL BE RELATIVELY LIGHT. HOWEVER...STRONG
WINDS ARE LIKELY SUNDAY NIGHT AND INTO MONDAY...WITH GUSTS OF 50
TO 60 MPH POSSIBLE.

SNOW IN THE MOUNTAINS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.
STRONG WINDS THROUGH AND BELOW THE PASSES COULD MAKE FOR DIFFICULT
TRAVEL.

BSO

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 6:34 PM PSTWind AdvisoryHNX3 hr
Dec 21, 1:38 PM PSTWinter Weather AdvisoryHNX32 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.